• question-icon

    What does a dark brown spot on the stomach indicate?

default
Posted on Wed, 19 Jul 2017 in Skin Hair and Nails
Question: I have noticed a dark brown spot about the size of a quarter on my stomach about 2 inches to the left of my navel if you were looking at my stomach front-view. I noticed a very faint version of this a month ago, then it seemed to disappear or virtually disappear, and yesterday I noticed it had returned in a very dark form.
doctor
Answered by Dr. Vaishalee Punj 25 minutes later
Brief Answer:
Seems fixed drug eruption

Detailed Answer:
Hi
Thanks for your query.

This seems like fixed drug eruption. Have you taken any medicines recently? Do you have any other significant medical history?

Since it does not have irregular borders, also its not growing fast, its less likely to be cancerous (melanoma). Nonetheless an examination by a physician is needed to rule it out. They may prescribe biopsy of the lesion to confirm diagnosis.

Waiting for your reply.

Dr Vaishalee


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 1 hour later
Thank you, Doctor.

I'm not taking any medicines. Just "Balance of Nature" fruit and vegetable capsules for about two months and a fish oil capsule with vitamin D every morning.

I'm wondering if it could be LIVER-related, because the only thing different in my life in the past two weeks has been a daughter's wedding week in which we all drank alcohol to some excess, including drinks with heavy rum which I normally never drink.

Your opinion on that would be appreciated.

Meanwhile I will plan to have a physician take a look at it.

Thank you, XXXX
doctor
Answered by Dr. Vaishalee Punj 19 hours later
Brief Answer:
Fish oil is a medicine

Detailed Answer:
Hi again

I consider fish oil a medicine as it has many side effects. You may discontinue it and see if it improves the lesion. Drink cleaner water while you are getting off it to reduce the gastrointestinal changes during withdrawal.

Liver related conditions usually cause jaundice i.e yellowishness of skin. Biliary cirrhosis in alcoholics can cause hyperpigmentation (dark skin) in some patients. It is usually on a larger part of body.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2372 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cirrhosis

doctor1 MD

my sneeze smells like sewage, i have smelly skin. my intracranial cavities smell and get clogged at night specially on right side. nasopharyx...

doctor1 MD

my mother is approximately 7 years post-liver transplant, which was undertaken due to alcohol related cirrhosis. She has not had an alcoholic drink...

doctor1 MD

I am recovering from Guillain Barre. 6 months in hospital. While there it was discovered I had cirrhosis. I am not drinking two years. In winter I...

doctor1 MD

20 day before we come to know that my father is suffering from hepatitis B as well as 20% liver damage. he also had cirrhosis. After some of...

doctor1 MD

how can i tell if i have fatty liver

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

My Father is caused by hepatitis B positive , Please suggest How to make it negative and lever report is ok

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Vaishalee Punj
  • Q - Breathlessness, dizziness. Have PVCs. When do you know they are causing...

  • Q - Having abdominal pain, vomiting and diarrhea. On antitubercular...

  • Q - Baby started teething. Diet plan to increase weight?

  • Q - Having protected sex. Started spotting before period. Taking midol for...

  • Q - Broke my distal fibula. On elavil for cold feet. Having sensory nerve...

  • Q - Took regestrone for hyperplacia. Again started with irregular and heavy...

  • Q - Taking SN-15 for bad throat. Having speaking difficulty. Prescribed...

  • Q - What is the normal penis size in flaccid and erect state?

  • Q - Have itching on the penis, premature ejaculation and erectile...

  • Q - Taking lupron. Feeling weak and started sweating. What is the underlying...

backtotop2